Tennessee, 2011

Damaging Wind in Tennessee, July 30, 2011

July 30, 2011 · NWS OHX · 1 event in 1 county or zone

Scattered thunderstorms developed across Middle Tennessee during the afternoon hours on Saturday, July 30th. One of these thunderstorms reached severe thresholds, resulting in thunderstorm wind damage in Robertson County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Scattered thunderstorms developed across Middle Tennessee during the afternoon hours on Saturday, July 30th. One of these thunderstorms reached severe thresholds, resulting in thunderstorm wind damage in Robertson County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 30, 2:45 PM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 30, 2:45 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
345 PM CDT SAT JUL 30 2011

.SHORT TERM (THRU TUE)...
TSTM COMPLEX IN SE MO/S IL EXPECTED TO MOVE SOUTHEAST INTO MID TN
THIS EVENING. SYSTEM EXPECTED TO TURN MORE SOUTH NEXT 2-4 HRS AND
WL ADVERTISE EVENING RAIN CHANCE AT 50 PERCENT (MODEL POPS 20-40%).
MAIN HAZARD WITH EVENING STORMS WILL BE HEAVY SHOWERS. MOST OF THE
ACTIVITY SHOULD TAPER LATE THIS EVE WITH PATCHY FOG AFTER MIDNIGHT.

WEAK FNTL BDRY SHIFTS SOUTH OF THE AREA SUNDAY WITH DRIER AIR MOVG
SOUTH ACR THE REGION. A WARMER DAY WITH CHC OF RW/TRW CONSIDERING
LINGERING MOISTURE/HEATING. MORE SUN WITH HIGHS IN THE LWR 90S.
DRY WARM PERIOD MON-TUE AS SOUTHERN PLAINS H5 RIDGE SHIFTS EAST.
HIGHS MAINLY IN THE MID 90S W OF PLAT AND LOWS IN THE MID 70S.
LKLY TO SEE TRIPLE DIGIT HEAT WITH HIGHS NEAR 100 DEGREE WEST.

.LONG TERM (WED-SAT)...
HOT AND DRY WED WITH HIGHS NEAR 100 DEGREES W OF PLAT. MODELS
SHIFT H5 RIDGE WEST THU-FRI WITH POSSIBLE FNTL BDRY. CHC STORMS
NEAR BDRY MAINLY THU.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      74  93  74  95 /  50  30  10  05
CLARKSVILLE    72  92  71  94 /  50  20  10  05
CROSSVILLE     70  88  69  89 /  50  40  10  10
COLUMBIA       74  94  74  96 /  50  40  10  05
LAWRENCEBURG   73  93  73  95 /  50  40  10  05
WAVERLY        73  93  73  95 /  50  40  10  05

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04
Hazardous weather outlook, Jul 30, 5:31 AM CST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
631 AM CDT SAT JUL 30 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-311030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
631 AM CDT SAT JUL 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY INTO EARLY EVENING. A FEW STORMS MAY BECOME STRONG WITH
GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN SUNDAY. A
FEW STORMS MAY BECOME STRONG WITH GUSTY WIND AND MAY CONTAIN
LOCALLY HEAVY RAINFALL.

07

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Robertson

When
July 30, 4:30 PM CST
Where
Robertson County, 1.71 mi WSW of Adams
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
36.569, -87.098

A few trees were downed on State Highway 76 west of Adams.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2011Every state in 2011This day in weather historyWarnings in Tennessee, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 325348.